MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC

BOSTON SCIENTIFIC CORPORATION ULTRASOUND PROBE; LITHOTRIPTOR, ELECTRO-HYDRAULIC
Model Number 840-717
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a lithoclast ultrasound probe was used during a percutaneous nephrolithotomy procedure in the kidney performed on (b)(6) 2021.During the procedure, the physician noted the handpiece was hot as well as the at the probe connection site.The ultrasound probe broke, 350 millimeters detached inside the patient.The fragments were removed using reusable graspers.A new lithoclast probe was used to complete the procedure.There were no patient complications as a result of this event.The patients condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a lithoclast ultrasound probe was used during a percutaneous nephrolithotomy procedure in the kidney performed on (b)(6) 2021.During the procedure, the physician noted the handpiece was hot as well as the at the probe connection site.The ultrasound probe broke, 350 millimeters detached inside the patient.The fragments were removed using reusable graspers.A new lithoclast probe was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on april 1, 2021: during the procedure, the ultrasound probe broke near the connection site and the handpiece was hot.The probe broke at the proximal end near the junction with the handpiece (and near the proximal end of the nephoscope).The piece that broke off of the probe was approximately 35 cm long.It was reported that there was still plenty of length outside the patient for the physician to grab and remove the entire length of the broken piece.A new lithoclast probe was used to complete the procedure.
 
Additional Manufacturer Narrative
The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, an analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.

Brand Name
ULTRASOUND PROBE
Common Device Name
LITHOTRIPTOR, ELECTRO-HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key11602015
Report Number3005099803-2021-01248
Device Sequence Number14504714
Product Code FFK
UDI-Device Identifier08714729516613
UDI-Public08714729516613
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K012445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number840-717
Device Catalogue Number840-717
Device Lot Number0026111621
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1